MAUDE Adverse Event Report: PERFUSION SYSTEMS URCHIN EVO HEART POSITIONER; STABILIZER,HEART

PERFUSION SYSTEMS URCHIN EVO HEART POSITIONER; STABILIZER,HEART
Model Number HP3500
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection of the returned urchin evo heart positioner showed no outward signs of damage.Investigation: performance testing indicated that the device functioned as intended.Conclusion: complaint cannot be confirmed.The adverse event was due to a customer mix-up involving the suction line from the urchin evo heart positioner.This resulted in suction close to 500 mm/hg causing damage to the patient's epicardium.Note: pma / 510(k) #: urchin evo (hp3500) is class i exempt.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use, the customer reported an inadvertent mix-up involving the suction line from the urchin evo heart positioner (suction on the urchin was close to 500 mm/hg).This resulted in tears in the patient's epicardium.The product was used to complete the case.Repair was done during this original surgery.Patient status is recovering and additional procedures for stents and tavr are planned.Additional information provided: original case scheduled was cabg x 4 with avr.Surgeon only completed lima to lad.

Brand Name
URCHIN EVO HEART POSITIONER
Common Device Name
STABILIZER,HEART
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key8173623
Report Number2184009-2018-00045
Device Sequence Number19253485
Product Code MWS
UDI-Device Identifier00613994533395
UDI-Public00613994533395
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberHP3500
Device Catalogue NumberHP3500
Device Lot Number2017081198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight97